MAUDE Adverse Event Report: SYNTHES GMBH 2.4/2.7MM VA-LOCKING X-PLATE EXTRA SMALL; PLATE, FIXATION, BONE

SYNTHES GMBH 2.4/2.7MM VA-LOCKING X-PLATE EXTRA SMALL; PLATE, FIXATION, BONE
Catalog Number 02.211.201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
In collaboration with depuy synthes, dr., together with (b)(6) clinic foundation database designers, program managers, research assistants, and biostatisticians, has developed a report that summarizes safety and effectiveness data on 100 patients who underwent foot surgery at (b)(6) between 2008 and 2023 utilizing depuy synthes (dps) foot plates.Some patients were noted to have adjunctive depuy synthes devices used outside of the plates/screws.Patient #25 70-year-old male was implanted with a va lcp forefoot/midfoot plates (02.211.201) with 4 screws.One additional adjunctive fixation screw was used for fixation.Post op complication was reported 1.Persistent pain; 2.Osteomyelitis of calcaneus (post-1st revision surgery) the complication is noted to be related to the procedure or implants.There is no device failure noted.Treatment: 1.Removal hardware foot (right), 1.2 screws from talocalcaneal arthrodesis 2.Second incision.4 screws and 1 plate, in addition, one 6.5 mm screw from a third incision from the talonavicular arthrodesis 3.Application of hydrocet bone graft ; 2.Debridement of right calcaneus osteomyelitis, which included debridement of bone, skin, subcutaneous and tendinous tissue ultrasound debridement and irrigation of wound with antibiotics placement of osteoset , vancomycin beads primary closure with the addition privina wound vac.This report is for a 2.4/2.7mm va-locking x-plate extra small.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d2: additional procode: hwc.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4/2.7MM VA-LOCKING X-PLATE EXTRA SMALL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19091003
Report Number8030965-2024-04927
Device Sequence Number15221799
Product Code HRS
UDI-Device Identifier10886982053824
UDI-Public(01)10886982053824
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.211.201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale